Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva episode
Feb 2, 2004

I was prescribed sustiva and ambien.I told my doctor my full medical history which includes depression,drug and alcohol. the drugs and such I have not used in 2 years.And I told him I am well versed in my disease because I was concerned about the side effects of sustiva and was advised to take this medicine at bedtime which I did.To make a long story short I did not know who I was,where I was, what sex I was, my libido was out of control. Luckily my mate was here and called the ambulance.

Response from Dr. Horwath

Sustiva has been associated with some psychiatric side effects, such as depressed mood, confusion, vivid dreams and hallucinations. However, a reaction such as you describe is not common. All of the antiretroviral medications have side effects, some of them quite serious, even life threatening. As in choosing any medication, the potential side effects need to be weighed against the benefits.



Previous
Damage in the brains of the HIV-positive
Next
New Itching Allergies

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement